• question-icon

    Skin rashes on hands, face, back and neck. Phototherapy done. Urticaria diagnosed. What is the best treatment?

default
Posted on Thu, 12 Jul 2012 in Skin Hair and Nails
Question: I developed a rash on my hands, legs, face, back and neck regions in the month of November 2009. Initially no doctors were able to diagnose what was the underlying cause, and I was on a lot of medication including phototherapy. However, the rash and burning sensation only increased. I also tried Ayurveda treatment where I discovered that I have urticaria. I was advised a complete intense detox therapy in April 2011. Even this did not help and the rash continued to persist. I stopped all treatment as I got pregnant in August 2011. During pregnancy I had severe vomiting for the first four and a half month and was taking Phenergan injections every day. I observed that the rash decreased and my skin cleared out. I had a c section in April 2012. My baby is now one and a half month old and the rash and burning sensation is come back. Recently, I was told by my gynaecologist that I have very high stress levels and she advised that I visit with a psychologist. Please advise what is the best treatment urticaria and rash. I would like to speak with an available dermatologist.
doctor
Answered by Dr. Sudarshan 22 hours later
HI dear,

Thanks for writing in.

I understand your problem and will try to advise you the best professional recommendations.

Urticaria is a chronic condition with periods of intermitttent relief and aggravations.

It can aggravated by stress, perticular foods(like vegetables with seeds like tomato ,bhindi, brinjals etc, bakery products, bread pizza , coloured drinks sweets ,nonveg foods), certain drugs etc.
Please try to avoid these things.

Also I would like to know
a)For what indication you have taken phototherapy?
b) Do these urticarial rashes remain as it is or go away in some hours?
c)Do you get fever/ any other symptoms with the rashes?
d) Have you experienced swelling around eyes/lips/vulva anytime?
e) Can you provide me details of treatment you have taken for urticaria?

Please answer the above questions and I will be in better position to help you.

If you can provide photographs of skin lesions it would be of great help in diagnosing the condition.

Treatment of urticaria is primarily antihistaminic drugs like fexofenadine and loratidine.

Immunotherapy and autologus serum injection are advanced treatments.

Hope this helps you .

Awiting your response .

Dr Sudarshan
MD dermatologist.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Sudarshan

Dermatologist

Practicing since :2005

Answered : 1385 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Fexofenadine

doctor1 MD

Hi, I am Brian from Mumbai.I have been suffering from C.I.U, from the past 11 years, most of the doctors have prescribed Allegra tabs over a period...

doctor1 MD

Hi, I have had terrible itching in my head, face nose has been bad, on body as well It feels like something is biting me, but cant see anything . I...

doctor1 MD

I developed urticaria a few months ago due to a reaction from antibiotic. It was successfully treated with fexofenadine. I no longer suffer with...

doctor1 MD

i am suffering from chronic sinusitis since four decades. I did undergo surgery for DNS, electric cartrige, puncture during 60s. Later i used...

doctor1 MD

I put Vision in my eyes yesterday and they started stinging and running and my vision has been blurred and foggy ever since. What do I do? I have...

doctor1 MD

I have already submitted my question to you. Red rash sounds like my symptoms, though it is not Red unless rubbed, aggravated. Clear bumps that get...

doctor1 MD

Is there first aid for inhaled dust?

Get personalised answers from verified doctor in minutes across 80+ specialties

142 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Sudarshan
  • Q - Should I take acetaminophen for fever, constipation and vomiting?

  • Q - What can I do to relieve skin rash?

  • Q - Bloating, incomplete evacuation, constipation, blood in stool, unable to...

  • Q - Does taking Jack3d supplement have any psychological side effects ?

  • Q - Are heavy snoring, shortness of breath with coughing and dry throat...

  • Q - Periods completed, spotting during sex, pain in back and abdomen....

  • Q - How is lichen planus pigmentosus treated ?

  • Q - Patiki eye rash on shin. Treatment?

  • Q - How is aspartyglucoseaminuria and rheumatoid arthritis treated ?

  • Q - Why is it hurting inside my pubic area?

backtotop2